×

Random Blaschke products. (English) Zbl 0709.30031

The paper deals with infinite Blaschke products whose zeros are chosen in a random way. The motivation for the author to study such products are twofold. Firstly, the question asked by D. Sarason: will an infinite Blaschke product whose zeros are chosen randomly (in some sense) be in the little Bloch space? Secondly, the following old result due to A. G. Naftalevich: given a sequence \(\{r_ n\}\), \(0<r_ n<1\), satisfying the Blaschke condition \(\sum (1-r_ n)<\infty\), one can find an interpolating sequence of complex numbers \(z_ n\) with \(| z_ n| =r_ n\) for every n. It turns out that Theorem 1 of the paper answers negatively the above question of Sarason.
Theorem 1. Let \(\{r_ n\}\) be a sequence of numbers such that \(\sum (1- r_ n)<\infty\) and let \(\{\theta_ n(\omega)\}\) be a sequence of independent random variables which are uniformly distributed on [0,2\(\pi\) ]. Then for the Blaschke product B with zeros \(r_ ne^{i\theta_ n(\omega)}\) one has \[ \limsup_{n\to \infty}(1-| z_ n|)| B'(z_ n)| =1\quad almost\quad surely. \] The paper also contains a detailed proof of the above mentioned result of A. G. Naftalevich. The methods used in the paper form a combination of analytic and probabilistic tools.
Reviewer: J.Janas

MSC:

30D50 Blaschke products, etc. (MSC2000)
30B20 Random power series in one complex variable
46E15 Banach spaces of continuous, differentiable or analytic functions
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] J. M. Anderson, Bloch functions: the basic theory, Operators and function theory (Lancaster, 1984) NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., vol. 153, Reidel, Dordrecht, 1985, pp. 1 – 17. · Zbl 0578.30042
[2] J. M. Anderson, J. Clunie, and Ch. Pommerenke, On Bloch functions and normal functions, J. Reine Angew. Math. 270 (1974), 12 – 37. · Zbl 0292.30030
[3] J. M. Anderson, J. L. Fernández and A. L. Shields, Inner functions and cyclic vectors in the little Bloch space, preprint. · Zbl 0768.46003
[4] Patrick Billingsley, Probability and measure, 2nd ed., Wiley Series in Probability and Mathematical Statistics: Probability and Mathematical Statistics, John Wiley & Sons, Inc., New York, 1986. · Zbl 0649.60001
[5] Christopher J. Bishop, Bounded functions in the little Bloch space, Pacific J. Math. 142 (1990), no. 2, 209 – 225. · Zbl 0652.30024
[6] Lennart Carleson, An interpolation problem for bounded analytic functions, Amer. J. Math. 80 (1958), 921 – 930. · Zbl 0085.06504
[7] Lennart Carleson, Interpolations by bounded analytic functions and the corona problem, Ann. of Math. (2) 76 (1962), 547 – 559. · Zbl 0112.29702
[8] Kai Lai Chung, A course in probability theory, 3rd ed., Academic Press, Inc., San Diego, CA, 2001. · Zbl 0345.60003
[9] Peter L. Duren, Theory of \?^{\?} spaces, Pure and Applied Mathematics, Vol. 38, Academic Press, New York-London, 1970.
[10] John B. Garnett, Bounded analytic functions, Pure and Applied Mathematics, vol. 96, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1981. · Zbl 0469.30024
[11] Kenneth Hoffman, Bounded analytic functions and Gleason parts, Ann. of Math. (2) 86 (1967), 74 – 111. · Zbl 0192.48302
[12] G. J. Hungerford, Boundaries of smooth sets and singular sets of Blaschke products in the little Bloch space, preprint from a doctoral thesis, California Institute of Technology, 1988.
[13] J.-P. Kahane, Trois notes sur les ensembles parfaits linéaires, Enseignement Math. (2) 15 (1969), 185 – 192 (French). · Zbl 0175.33902
[14] A. G. Naftalevič, On interpolation by functions of bounded characteristic, Vilniaus Valst. Univ. Moksl Darbai. Mat. Fiz. Chem. Moksl Ser. 5 (1956), 5 – 27 (Russian).
[15] Emanuel Parzen, Modern probability theory and its applications, A Wiley Publication in Mathematical Statistics, John Wiley & Sons, Inc., New York-London, 1960. · Zbl 0089.33701
[16] Donald Sarason, Function theory on the unit circle, Virginia Polytechnic Institute and State University, Department of Mathematics, Blacksburg, Va., 1978. Notes for lectures given at a Conference at Virginia Polytechnic Institute and State University, Blacksburg, Va., June 19 – 23, 1978. · Zbl 0398.30027
[17] -, Blaschke products in \( {{\mathbf{B}}_0}\), Linear and Complex Analysis Problem Book, ed. by Havin, Hruščëv, and Nikol ’ skii, Lecture Notes in Math., vol. 1043, Springer-Verlag, 1984, pp. 337-338. MR 85k:46001.
[18] H. S. Shapiro and A. L. Shields, On some interpolation problems for analytic functions, Amer. J. Math. 83 (1961), 513 – 532. · Zbl 0112.29701
[19] Kenneth Stephenson, Construction of an inner function in the little Bloch space, Trans. Amer. Math. Soc. 308 (1988), no. 2, 713 – 720. · Zbl 0654.30024
[20] A. Zygmund, Trigonometric series. 2nd ed. Vols. I, II, Cambridge University Press, New York, 1959. · Zbl 0085.05601
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.